Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fatigue and orgasm
Nov 17, 2001

Dear Dr.F: I have noticed a change in my "recovery time" after orgasm (specifically as my health started to decline in the late 90's). After orgasm I am wiped out often for days afterward and my mood is no picnic either. I am often moody and irritable with a capital I. I am presently taking testerone supplements and I still experience a surprising level of fatigue after orgasm. I am baffled at the level of fatigue I experience given the relatively short and sweet nature of this event. Do you have any suggestions about this?

Response from Dr. Frascino

Hello,

Wiped out for days after an orgasm? Well, no wonder you're moody and irritable with a capital "I." I must say that I've never been asked this question before. I wonder if I could put in for a government grant to set up a research project to study post-orgasm fatigue. Boy, I bet I wouldn't have any trouble filling that research study. The project might even be more popular than the current Harry Potter movie. OK, let's get back to your problem. Do you get equally wiped out after other types of strenuous activity, such as non-sexual exercise? If you have exercise intolerance, feel short of breath, and/or are overall wiped out, perhaps you are anemic. Check your hemoglobin level. Another possibility is general physical deconditioning. You mentioned that your health started to decline in the late nineties. Have you lost weight or muscle mass? Nutritional counseling and anabolic steroids might be beneficial. You also mention that you are on testosterone supplementation. Have you checked your blood level of testosterone on supplements to see if your levels are in the desired range? Perhaps your dose needs to be adjusted. Is there a chance you are depressed, anxious, or stressed out. Psychological causes of fatigue are quite common and readily amenable to treatment.

Finally, is your sexual activity really short and sweet? If it involves a trapeze, kamasutra position #9862, an entire college sorority or football team, and months supply of Viagra tablets, well then maybe your "recovery time" might not be so abnormal after all.

Hope this helps.

Dr. Bob


Previous
am I anemic or is it more serious
Next
Exhausted Also- Pilot Here Again

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement